The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Mental Health and HIVMental Health and HIV
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Ecstasy and delayed seroconversion

Aug 3, 2012

I have used ecstasy recreationally for the past year and a half. Sometimes more than once a weekend, sometimes not for a few weeks or months at a time. However, all together I would say I have used it a lot. I have read about ecstasy use damaging your CD-4 cells and I am wondering if this would cause a delayed seroconversion to being HIV positive. I received negative test results at 4 1/2 months and a little over 5 months.

Response from Dr. Fawcett

Thanks for writing. I know of no medical literature documenting of ecstasy and delayed seroconversion. There is, however, evidence that ecstasy is immunosuppressive, that is, it reduces CD4 counts (along with other negative effects). Anyone living with HIV should use caution and speak honestly with their physician about recreational drug use.


Partner not taking Atripla as prescribed
Concern about ecstasy

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint